Alert archive / Washington / Red Flag Warnings in 2025
Red Flag Warning 11, NWS Spokane, WA
NWS Spokane, WA issued this red flag warning at Jul 29, 2025, 2:29 PM PDT for Chelan County, Washington. It took effect at Jul 30, 2025, 1:00 PM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2025, 2:29 PM PDT (21:29 UTC)
- In effect from
- Jul 30, 2025, 1:00 PM PDT
- Expired
- Jul 30, 2025, 9:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS Spokane, WA
County Chelan County, WA
The radar
The Seattle radar (KATX), 144 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 9.5 hours before the alert went out and 375 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1365 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
834 WWUS86 KOTX 292129 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 229 PM PDT Tue Jul 29 2025 ...HOT, DRY, AND UNSTABLE CONDITIONS WITH ISOLATED DRY THUNDERSTORMS WEDNESDAY AFTERNOON AND EVENING... WAZ696-301300- /O.UPG.KOTX.FW.A.0007.250730T2000Z-250731T0400Z/ /O.NEW.KOTX.FW.W.0011.250730T2000Z-250731T0400Z/ East Washington Central Cascades (Zone 696)- 229 PM PDT Tue Jul 29 2025 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM PDT WEDNESDAY FOR HOT, DRY, UNSTABLE CONDITIONS WITH ISOLATED DRY THUNDERSTORMS FOR FIRE WEATHER ZONE 696... The National Weather Service in Spokane has issued a Red Flag Warning for unstable thermal trough, which is in effect from 1 PM to 9 PM PDT Wednesday. The Fire Weather Watch is no longer in effect. * Affected Area: East Washington Central Cascades (Zone 696). * Winds: Northwest 5 to 10 mph. * Timing: 1 PM to 9 PM PDT Wednesday, July 30, 2025. * Relative Humidities: 15 to 25 percent. * Temperatures: Up to 90. * Lightning: Isolated dry thunderstorms. * Outflow Winds: Gusty and erratic winds with gusts 30-50 mph are possible with any thunderstorms that develop. The outflow winds could travel quite a distance from the core of the storm. * Impacts: Hot, dry, and unstable conditions Wednesday afternoon and evening may lead to rapid fire growth on any new or existing fires. Isolated dry thunderstorms will lead to the potential for new fire starts. Gusty winds with thunderstorms may result in rapid fire spread with any new or existing fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. && $$
3 follow-up statements
151 WWUS86 KOTX 301107 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 407 AM PDT Wed Jul 30 2025 ...HOT, DRY, AND UNSTABLE CONDITIONS WITH ISOLATED DRY THUNDERSTORMS WEDNESDAY AFTERNOON AND EVENING FOR ZONE 696... ...POTENTIAL FOR SCATTERED DRY THUNDERSTORMS FOR 697, 698, 699, 702, 703, 704 THURSDAY AFTERNOON AND EARLY EVENING... WAZ696-310000- /O.CON.KOTX.FW.W.0011.250730T2000Z-250731T0400Z/ East Washington Central Cascades (Zone 696)- 407 AM PDT Wed Jul 30 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING FOR HOT, DRY, UNSTABLE CONDITIONS WITH ISOLATED DRY THUNDERSTORMS FOR FIRE WEATHER ZONE 696... * Affected Area: East Washington Central Cascades (Zone 696). * Winds: West 5 to 10 mph. * Timing: 1 PM to 9 PM Wednesday * Relative Humidities: 15 to 25 percent. * Temperatures: Up to 90. * Lightning: Isolated dry thunderstorms. * Outflow Winds: Gusty and erratic winds with gusts 30-50 mph are possible with any thunderstorms that develop. The outflow winds could travel quite a distance from the core of the storm. * Impacts: Hot, dry, and unstable conditions Wednesday afternoon and evening may lead to rapid fire growth on any new or existing fires. Isolated dry thunderstorms will lead to the potential for new fire starts. Gusty winds with thunderstorms may result in rapid fire spread with any new or existing fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. && $$ WAZ697>699-702>704-310000- /O.NEW.KOTX.FW.A.0008.250731T2000Z-250801T0300Z/ East Portion of North Cascades National Park/Lake Chelan National Recreation Area (Zone 697)- East Washington North Cascades (Zone 698)- Okanogan Highlands and Kettle Mountains (Zone 699)- Colville Reservation (Zone 702)-Okanogan Valley (Zone 703)- Methow Valley (Zone 704)- 407 AM PDT Wed Jul 30 2025 ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR ABUNDANT LIGHTNING FOR FIRE WEATHER ZONES 697, 698, 699, 702, 703, AND 704... The National Weather Service in Spokane has issued a Fire Weather Watch for ABUNDANT LIGHTNING, which is in effect from Thursday afternoon through Thursday evening. * Affected Area: East Portion of North Cascades National Park/Lake Chelan National Recreation Area (Zone 697), East Washington North Cascades (Zone 698), Okanogan Highlands and Kettle Mountains (Zone 699), Colville Reservation (Zone 702), Okanogan Valley (Zone 703) and Methow Valley (Zone 704). * Timing: 1 PM to 8 PM Thursday * Thunderstorms: Scattered thunderstorms with abundant lightning. * Outflow Winds: Outflow boundaries near storms will bring potential for erratic wind gusts 30 to 50 mph and could travel quite a distance from the core of the storm. * Impacts: Very warm and dry conditions will be in place as storms develop Thursday afternoon. A mix of wet and dry thunderstorms combined with dry fuels will lead to the potential for new fire starts that may overwhelm initial attack capabilities. Gusty outflow winds could may result in rapid spread with any new starts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
027 WWUS86 KOTX 302054 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 154 PM PDT Wed Jul 30 2025 ...HOT, DRY, AND UNSTABLE CONDITIONS WITH ISOLATED DRY THUNDERSTORMS WEDNESDAY AFTERNOON AND EVENING FOR ZONE 696... ...SCATTERED THUNDERSTORMS FOR ZONES 696, 697, 698, 699, 702, 703, 704 THURSDAY AFTERNOON AND EARLY EVENING... WAZ696-310400- /O.NEW.KOTX.FW.W.0012.250731T1800Z-250801T0300Z/ /O.CON.KOTX.FW.W.0011.000000T0000Z-250731T0400Z/ East Washington Central Cascades (Zone 696)- 154 PM PDT Wed Jul 30 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR HOT, DRY, UNSTABLE CONDITIONS WITH ISOLATED THUNDERSTORMS FOR FIRE WEATHER ZONE 696... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM PDT THURSDAY FOR THUNDERSTORMS FOR FIRE WEATHER ZONE 696... The National Weather Service in Spokane has issued a Red Flag Warning for thunderstorms, which is in effect from 11 AM to 8 PM PDT Thursday. * Affected Area: East Washington Central Cascades (Zone 696). * Timing: For Wednesday, until 9 PM PDT. For Thursday, 11 AM to 8 PM PDT. * Relative Humidities: Wednesday, 15 to 25 percent. Thursday, 20 to 40 percent. * Temperatures: Up to 90. * Lightning: Wednesday, isolated thunderstorms. Thursday, scattered thunderstorms. * Outflow Winds: Gusty and erratic winds with gusts 30-50 mph are possible with any thunderstorms that develop. The outflow winds could travel quite a distance from the core of the storm. * Impacts: Hot, dry, and unstable conditions Wednesday afternoon and evening may lead to rapid fire growth on any new or existing fires. Isolated thunderstorms on Wednesday and scattered thunderstorms on Thursday may lead to new fire starts. Gusty winds with thunderstorms may result in rapid fire spread with any new or existing fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WAZ697>699-702>704-310400- /O.UPG.KOTX.FW.A.0008.250731T2000Z-250801T0300Z/ /O.NEW.KOTX.FW.W.0012.250731T1800Z-250801T0300Z/ East Portion of North Cascades National Park/Lake Chelan National Recreation Area (Zone 697)- East Washington North Cascades (Zone 698)- Okanogan Highlands and Kettle Mountains (Zone 699)- Colville Reservation (Zone 702)-Okanogan Valley (Zone 703)- Methow Valley (Zone 704)- 154 PM PDT Wed Jul 30 2025 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM PDT THURSDAY FOR THUNDERSTORMS FOR FIRE WEATHER ZONES 697, 698, 699, 702, 703, AND 704... The National Weather Service in Spokane has issued a Red Flag Warning for thunderstorms, which is in effect from 11 AM to 8 PM PDT Thursday. The Fire Weather Watch is no longer in effect. * Affected Area: East Portion of North Cascades National Park/Lake Chelan National Recreation Area (Zone 697), East Washington North Cascades (Zone 698), Okanogan Highlands and Kettle Mountains (Zone 699), Colville Reservation (Zone 702), Okanogan Valley (Zone 703) and Methow Valley (Zone 704). * Timing: 11 AM to 8 PM Thursday. * Thunderstorms: Scattered thunderstorms with abundant lightning. * Outflow Winds: Outflow boundaries near storms will bring potential for erratic wind gusts 30 to 50 mph and could travel quite a distance from the core of the storm. * Impacts: Very warm and dry conditions will be in place as storms develop Thursday afternoon. A mix of wet and dry thunderstorms combined with dry fuels may lead to new fire starts that could overwhelm initial attack capabilities. Gusty outflow winds could may result in rapid spread with any new starts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. && $$
859 WWUS86 KOTX 310359 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 859 PM PDT Wed Jul 30 2025 ...SCATTERED THUNDERSTORMS FOR ZONES 696, 697, 698, 699, 702, 703, 704 THURSDAY AFTERNOON AND EARLY EVENING... WAZ696-311800- /O.EXP.KOTX.FW.W.0011.000000T0000Z-250731T0400Z/ /O.CON.KOTX.FW.W.0012.250731T1800Z-250801T0300Z/ East Washington Central Cascades (Zone 696)- 859 PM PDT Wed Jul 30 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT THURSDAY FOR HOT, DRY, UNSTABLE CONDITIONS WITH ISOLATED THUNDERSTORMS FOR FIRE WEATHER ZONE 696... ...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR HOT, DRY, UNSTABLE CONDITIONS WITH ISOLATED THUNDERSTORMS FOR FIRE WEATHER ZONE 696... * Affected Area: East Washington Central Cascades (Zone 696). * Timing: For Thursday, 11 AM to 8 PM PDT. * Relative Humidities: Thursday, 20 to 40 percent. * Temperatures: Up to 90. * Lightning: Thursday, scattered thunderstorms. * Outflow Winds: Gusty and erratic winds with gusts 30-50 mph are possible with any thunderstorms that develop. The outflow winds could travel quite a distance from the core of the storm. * Impacts: Scattered thunderstorms on Thursday may lead to new fire starts. Gusty winds with thunderstorms may result in rapid fire spread with any new or existing fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WAZ697>699-702>704-311800- /O.CON.KOTX.FW.W.0012.250731T1800Z-250801T0300Z/ East Portion of North Cascades National Park/Lake Chelan National Recreation Area (Zone 697)- East Washington North Cascades (Zone 698)- Okanogan Highlands and Kettle Mountains (Zone 699)- Colville Reservation (Zone 702)-Okanogan Valley (Zone 703)- Methow Valley (Zone 704)- 859 PM PDT Wed Jul 30 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT THURSDAY FOR THUNDERSTORMS FOR FIRE WEATHER ZONES 697, 698, 699, 702, 703, AND 704... * Affected Area: East Portion of North Cascades National Park/Lake Chelan National Recreation Area (Zone 697), East Washington North Cascades (Zone 698), Okanogan Highlands and Kettle Mountains (Zone 699), Colville Reservation (Zone 702), Okanogan Valley (Zone 703) and Methow Valley (Zone 704). * Timing: 11 AM to 8 PM Thursday. * Thunderstorms: Scattered thunderstorms with abundant lightning. * Outflow Winds: Outflow boundaries near storms will bring potential for erratic wind gusts 30 to 50 mph and could travel quite a distance from the core of the storm. * Impacts: Very warm and dry conditions will be in place as storms develop Thursday afternoon. A mix of wet and dry thunderstorms combined with dry fuels may lead to new fire starts that could overwhelm initial attack capabilities. Gusty outflow winds could may result in rapid spread with any new starts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this red flag warning went out at Jul 29, 10:32 AM PDT, 3 hours 57 minutes earlier. Its key messages:
- Temperatures warming into the 90s to 100s today and tomorrow.
- Increasing risk for thunderstorms Wednesday through Friday.
- Gusty winds, hail, lightning main threats Wednesday into Thursday with a transition to heavy rainfall Thursday afternoon into Friday.
Area forecast discussion, Jul 29, 10:32 AM PDT, 3 hours 57 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1032 AM PDT Tue Jul 29 2025
.KEY MESSAGES...
- Temperatures warming into the 90s to 100s today and tomorrow.
- Increasing risk for thunderstorms Wednesday through Friday.
- Gusty winds, hail, lightning main threats Wednesday into
Thursday with a transition to heavy rainfall Thursday
afternoon into Friday.
&&
.SYNOPSIS...
Temperatures will trend warmer today and tomorrow with highs in
90s and low 100s. Isolated dry thunderstorms on Wednesday over
the mountains will bring a risk for new fire starts. There are
increasing chances for wet thunderstorms Thursday and Friday.
&&
.DISCUSSION...
Tuesday through Wednesday: Early thunderstorms are again anticipated
this morning as a few minor disturbances continue making their way
across Oregon. Areas of potential thunderstorms will be similar to
yesterday: Garfield, Asotin, Nez Perce, and Lewis counties could see
cells moving northeast. Meanwhile, a ridge strengthening over
western Canada will promote a warming trend through Thursday.
Temperatures will be at their hottest on today and tomorrow, with
high 90s to low 100s anticipated throughout much of the area. Low
temperatures these nights will be in the mid 60s, which could create
some problems for people prone to heat-related illnesses without
adequate cooling. Widespread moderate to local major HeatRisk is
anticipated both days. The strengthening ridge will provide a
transition from southwesterly flow to southerly flow, and lift
coming from lowering heights in California will make its way through
the area, increasing thunderstorm potential. This afternoon, NBM
shows a 5-10 percent chance of thunder with surface based CAPE
values around 100-200 J/kg. On Wednesday, a shortwave will move
through the area and provide further lift. CAPE values increase to
500-800 J/kg. However, due to the dry air mass in place, these
thunderstorms moving through the area will be mostly dry, with
lightning and outflow winds being the main concerns. As such, a Fire
Weather Watch has been issued for the East Washington Central
Cascades Wednesday afternoon.
Thursday through Friday: Lower heights and moisture forming over
California will result in a more robust surge of warmth and moisture
Wednesday through Friday. Additionally, on Thursday, as heights down
in the southwest lower further, a shortwave will move through the
area, providing a boost in lift as well. As of right now, NBM
thunder probabilities increase from 5-10 percent on Tuesday to 10 to
15 on Wednesday, and further to 15 to 30 percent on Thursday and
Friday afternoon. Thunderstorm coverage also increases, with much of
the forecast area showing chances for thunder. Surface-based CAPE
also jumps from 200-500 J/kg on Wednesday to 500-1000 J/kg on
Thursday and Friday, with localized areas of 1000-2000 J/kg in
northeastern Washington and in the northern Idaho Panhandle. Long
and medium range models are now showing PWATs 150-200 percent of
normal, indicating a good surge of moisture. This moisture will
create wetter thunderstorms, bringing higher chances of heavy
rainfall rates within cores in addition to lightning and strong
outflow winds. This could result in potential flood issues,
particularly within burn scars. Thunderstorms on Friday will be
mostly confined to the northern mountains and northern Idaho
Panhandle. Medium range models are beginning to pick up on the
convection as well, and are in agreement with the longer range
models that the environment Thursday and Friday will be favorable
for thunderstorms. /AS
&&
.AVIATION...
18Z TAFS: VFR conditions will continue with some high clouds
moving across the region from the south. Winds will be light
and terrain driven through the period.
FORECAST CONFIDENCE AND/OR ALTERNATE SCENARIOS: High confidence
in VFR conditions through the TAF period.
&&
.Preliminary Point Temps/PoPs...
Spokane 60 95 64 97 67 95 / 0 0 0 0 20 20
Coeur d'Alene 60 94 64 97 66 95 / 0 0 0 0 20 20
Pullman 57 94 60 95 61 90 / 20 0 0 0 20 20
Lewiston 67 102 69 103 71 98 / 20 0 0 0 20 20
Colville 50 94 54 96 56 95 / 0 0 0 0 20 20
Sandpoint 55 91 59 92 62 91 / 0 0 0 10 20 20
Kellogg 64 92 66 93 69 93 / 0 0 10 10 20 20
Moses Lake 59 99 63 101 68 98 / 0 0 0 0 10 10
Wenatchee 68 98 72 100 74 97 / 0 0 0 0 10 30
Omak 63 98 66 101 68 100 / 0 0 0 0 10 20
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
WA...Fire Weather Watch from Wednesday afternoon through Wednesday
evening for East Washington Central Cascades (Zone 696).
ID...None.
&&The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 6:49 PM PDT | Special Weather Statement | OTX | Asotin | 26 min |
| Jul 28, 7:15 PM PDT | Special Weather Statement | OTX | Asotin | 30 min |
Nearby
Red Flag Warnings in Washington, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.